Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2015, Article ID 341893, 15 pages
http://dx.doi.org/10.1155/2015/341893
Research Article

Discontinuous Galerkin Method for Material Flow Problems

Department of Mathematics, University of Mannheim, 68131 Mannheim, Germany

Received 11 August 2015; Accepted 30 September 2015

Academic Editor: Yuming Qin

Copyright © 2015 Simone Göttlich and Patrick Schindler. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

For the simulation of material flow problems based on two-dimensional hyperbolic partial differential equations different numerical methods can be applied. Compared to the widely used finite volume schemes we present an alternative approach, namely, the discontinuous Galerkin method, and explain how this method works within this framework. An extended numerical study is carried out comparing the finite volume and the discontinuous Galerkin approach concerning the quality of solutions.